Alert archive / Montana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at May 24, 2014, 2:45 PM MDT for McCone County, Montana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2014, 2:45 PM MDT (20:45 UTC)
- Expired
- May 24, 2014, 3:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McCone County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:41 PM MDT, 4 minutes earlier.
Area forecast discussion, May 24, 2:41 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 241 PM MDT SAT MAY 24 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... A COLD FRONT ON THE BACK SIDE OF A SURFACE TROUGH CURRENTLY DRAPED ACROSS NORTHEAST MONTANA WILL CONTINUES TO SLOWLY PUSH ITS WAY EAST THIS EVENING. THIS FRONT AND SURFACE TROUGH WILL SERVE AS A FOCUS FOR THUNDERSTORMS ACROSS THE EAST THIS EVENING. AS WITH YESTERDAY...SHEAR REMAINS LACKING FOR REALLY ORGANIZED STORMS BUT AN ISOLATED STRONG OR SEVERE THUNDERSTORM EAST OF A GLASGOW TO JORDAN LINE IS A GOOD BET THROUGH MID EVENING. A SHORTWAVE DISTURBANCE WILL CROSS BEHIND THE SURFACE FRONT...KEEPING POTENTIAL FOR SHOWERS IN THROUGH SUNDAY MORNING. SUNDAY AFTERNOON SUBSIDENCE BROUGHT ON BY SHORTWAVE RIDGING WILL MAKE FOR SUNNY AND DRY CONDITIONS WITH LIGHT WINDS. SUNDAY NIGHT INTO MONDAY ANOTHER STRONGER DISTURBANCE WILL CROSS NORTHEAST MONTANA...MAKING FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. REASONABLE MODEL AGREEMENT EXISTS...THUS CONFIDENCE IS GROWING IN THIS SYSTEM. THEREFORE...TRENDED UP POPS INTO THE HIGH CHANCE/LOW LIKELY CATEGORY. GILCHRIST .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... THE PREVIOUS LONG RANGE THINKING REMAINS LARGELY UNCHANGED WITH MODELS DEPICTING AN UPPER TROUGH ACROSS THE PACIFIC AND WESTERN CONUS WITH A CLOSED LOW JUST OFF THE SOUTHWEST COAST OF BRITISH COLUMBIA. THIS SYNOPTIC SETUP WILL DRIVE SOUTHWEST FLOW ALOFT OVER THE NORTHERN PLAINS...INCLUDING NORTHEAST MONTANA. THE TROUGH WILL BECOME MORE AMPLIFIED AND TRANSLATE SLIGHTLY EASTWARD BUT LARGELY PERSIST ACROSS THE WESTERN CONUS DURING MUCH OF THE UPCOMING WEEK. AS THE TROUGH AMPLIFIES A RIDGE DOWNSTREAM WILL ALSO AMPLIFY. THE CWA BEING IN BETWEEN THE TROUGH AND RIDGE MEANS THAT SOUTHWEST FLOW ALOFT WILL DOMINATE THROUGH THE WEEK. GIVEN THE FAIRLY STATIC PATTERN...PERHAPS NOT UNEXPECTEDLY...850MB TEMPERATURES REMAIN FAIRLY CONSTANT IN THE MID 10S CELSIUS. THUS EXPECT OVERALL WARM TEMPERATURES IN THE 70S AND 80S THROUGH MOST OF THE LONG TERM. SHORTWAVES PUSHING THROUGH THE FLOW WILL MAINTAIN UNSETTLED CONDITIONS AS WELL. WILL CONTINUE TO CARRY CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH MOST OF THE PERIOD. THE TRICK IN IDENTIFYING DRY PERIODS WILL BE IN BEING ABLE TO BETTER HANDLE TRACK/TIMING OF SHORTWAVE DISTURBANCES BUT AS ENSEMBLE 500MB HEIGHTS INCREASES WITH TIME...THIS BECOMES A DIFFICULT TASK THIS FAR OUT IN ADVANCE. FOR NOW LEFT THE PREVIOUS FORECAST FAIRLY INTACT. MALIAWCO PREVIOUS LONG TERM DISCUSSION... A PACIFIC TROUGH WILL DIG ITS WAY ONTO THE CONUS DURING THE LONG TERM...PLACING NEMONT IN SOUTHWEST FLOW ALOFT. PLENTY OF DISTURBANCES WITHIN THE FLOW WILL EJECT FROM THE TROUGH AND PROVIDE PLENTY OF CHANCES TO SEE PRECIPITATION. TEMPERATURES SHOULD REMAIN SLIGHTLY ABOVE NORMAL AS 850MB TEMPS WILL BE IN THE MID TEENS FOR MOST OF THE LONG TERM. ONE OF THE STRONGER SHORTWAVES DRAGS A COLD FRONT ACROSS THE REGION THURSDAY...WHICH MAY LOWER HIGH TEMPS A BIT FRIDAY AND SATURDAY INTO THE 60S AND 70S. FOR THE MOST PART MODELS HAVE BEEN SUGGESTING SOUTHWEST FLOW ALOFT FOR QUITE A FEW RUNS...HOWEVER TIMING OF THE GREATEST POPS IS DIFFICULT AS MODEL SPREAD IS STILL PRETTY HIGH. STUCK WITH THE FORECAST TRENDS AND JUST TRIMMED POPS UP A BIT TO MATCH WHAT MODEL SOLUTIONS ARE SPITTING OUT ATTM. BARNWELL && .AVIATION... PREVAILING VFR CONDITIONS WILL PERSIST INTO TONIGHT. NORTHWEST WINDS RANGING FROM 10 TO 15 KTS FROM THE NORTHWEST AT KGGW AND KOLF AND FROM THE SOUTH AT KSDY AND KGDV ARE ALSO EXPECTED. WINDS WILL BECOME NORTHWEST AT ALL TAF SITES AFTER 06Z. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE GUSTY WINDS AND SMALL HAIL AND MAY RESULT IN TEMPORARY MVFR TO IFR VISIBILITIES IF DIRECTLY PASSING OVER A TAF LOCATION. MALIAWCO && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 24, 3:20 AM MDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 320 AM MDT SAT MAY 24 2014 MTZ016>027-059>062-250930- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 320 AM MDT SAT MAY 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING THUNDERSTORMS TODAY AND TONIGHT. THE BEST CHANCES FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. SOME STRONGER STORMS MAY PRODUCE HAIL...STRONG WINDS...AND HEAVY RAIN AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS ARE POSSIBLE ON MEMORIAL DAY. SOME STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 24, 2:14 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
214 PM MDT SAT MAY 24 2014
MTZ023-242115-
MCCONE-
214 PM MDT SAT MAY 24 2014
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MCCONE COUNTY IN NORTHEAST MONTANA...
UNTIL 315 PM MDT.
AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF CIRCLE THIS STORM WAS
NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
RURAL AREAS OF CENTRAL MCCONE COUNTY...
MONTANA HIGHWAY 13 NORTH OF CIRCLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4749 10602 4774 10573 4767 10537 4754 10536
4753 10537 4753 10541 4731 10540
TIME...MOT...LOC 2013Z 300DEG 1KT 4754 10571
PROTON
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:16 PM MDT | Special Weather Statement | GGW | Prairie, Wibaux | 59 min |
| May 23, 8:24 PM MDT | Special Weather Statement | GGW | Dawson, Prairie | 51 min |
| May 24, 2:14 PM MDT | Special Weather Statement | GGW | McCone | 61 min |
| May 24, 2:51 PM MDT | Special Weather Statement | GGW | McCone | 54 min |
| May 24, 3:07 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 53 min |
| May 24, 3:52 PM MDT | Special Weather Statement | GGW | McCone | 53 min |
| May 24, 4:23 PM MDT | Special Weather Statement | GGW | Daniels, Roosevelt | 52 min |
| May 24, 4:33 PM MDT | Areal Flood Advisory | GGW | Dawson, McCone, Richland, Roosevelt | 3 hr |
| May 24, 4:44 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt | 61 min |
| May 24, 5:19 PM MDT | Special Weather Statement | GGW | Prairie | 56 min |
| May 24, 5:26 PM MDT | Special Weather Statement | GGW | Daniels | 64 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.